MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that deployment difficulties occurred.The target lesion was located in the left superficial femoral artery (sfa).A 6x200x130mm innova¿ stent was selected to treat the lesion along with a.014¿ guidewire.Deployment was initiated via the thumbwheel and 120mm of the innova¿ stent was deployed.The physician the proceeded to deploy the remainder 10mm of the stent via the pull grip, however the pull grip would not release the remainder of the stent.In attempts to deploy the stent, the deployment handle was then opened and it was observed that the inner lumen was kinked.The physician backloaded a v18 stiff wire through the inner lumen to straighten the lumen out and then he proceeded to successfully deploy the stent.No patient complications were reported and the patient¿s status fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds).The outer shaft, mid-shaft, inner shaft, proximal liner and the remainder of the device were checked for damage.The handle was separated when returned from customer, and was attempted to be put back together.There were 3 kinks noticed on the outer sheath.The 1st kink was approximately 8cm from the nosecone, the 2nd kink was approximately 13cm from the nosecone and the final kink was approximately 27.5cm from the nosecone.The mid-shaft showed one kink approximately 40.5cm from the tip.The pull-rack was taken out of the handle and was separated from the handle.The middle sheath was pulled from the retainer.There was kinks of the proximal inner shaft.The stent was not returned in the device.The device was inspected by the engineering team and inspected for further damage.No further damage was noticed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that deployment difficulties occurred.The target lesion was located in the left superficial femoral artery (sfa).A 6x200x130mm innova stent was selected to treat the lesion along with a.014¿ guidewire.Deployment was initiated via the thumbwheel and 120mm of the innova stent was deployed.The physician the proceeded to deploy the remainder 10mm of the stent via the pull grip, however the pull grip would not release the remainder of the stent.In attempts to deploy the stent, the deployment handle was then opened and it was observed that the inner lumen was kinked.The physician backloaded a v18 stiff wire through the inner lumen to straighten the lumen out and then he proceeded to successfully deploy the stent.No patient complications were reported and the patient¿s status fine.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6587071
Report Number2134265-2017-04989
Device Sequence Number16353251
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public(01)08714729874065(17)20191231(10)20109861
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number20109861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1